Format

Send to:

Choose Destination
See comment in PubMed Commons below
Ann Oncol. 1996 Feb;7(2):151-6.

High-dose chemotherapy followed by autologous hematopoietic rescue for Hodgkin's disease patients following first relapse after chemotherapy.

Author information

  • 1Department of Internal Medicine, University of Nebraska Medical Center, Omaha, USA.

Abstract

BACKGROUND:

The best results of conventional-dose salvage chemotherapy for Hodgkin's disease have been reported after first relapse. We evaluated the results of high-dose chemotherapy and autologous hematopoietic rescue for Hodgkin's disease patients who had relapsed from an initial chemotherapy-induced complete remission.

PATIENTS AND METHODS:

Eighty-five patients received high-dose cyclophosphamide, carmustine, and etoposide (CBV) followed by autologous bone marrow or peripheral blood stem cell transplantation.

RESULTS:

Actuarial survival at five years was 51%, and failure-free survival was 40%. Failure-free survival at five years was 90% for patients who received no conventional-dose salvage chemotherapy prior to CBV. Failure-free survival of patients treated initially with a four-drug regimen was not significantly different than patients treated with seven/eight-drug regimens.

CONCLUSION:

These results appear to be better than those reported for conventional-dose salvage chemotherapy. High-dose therapy followed by autologous bone marrow or peripheral blood stem cell transplantation should be considered for any patient with relapsed Hodgkin's disease, regardless of the length of initial remission, or type of initial chemotherapy. Certain patients, especially those with minimal disease, may benefit by proceeding directly to transplantation after relapse, without first receiving conventional-dose salvage chemotherapy.

PMID:
8777171
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk